Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 149, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 5, 2004, 5:18 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 5:18 PM EDT (21:18 UTC)
- Expired
- Jul 5, 2004, 6:45 PM EDT
- In force
- 87 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 052118
SVRMRX
TNC129-145-052245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 PM EDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE
ROANE COUNTY IN EAST TENNESSEE
* UNTIL 645 PM EDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF DEERLODGE
TO 9 MILES WEST OF MOUNT ROOSEVELT STATE FOREST...OR FROM 22 MILES
SOUTHWEST OF ONEIDA TO 11 MILES WEST OF ROCKWOOD...MOVING EAST AT
15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DEERLODGE AROUND 535 PM EDT
EAGLE FURNACE AROUND 540 PM EDT
SUNBRIGHT AROUND 550 PM EDT
PINE ORCHARD AROUND 555 PM EDT
WARTBURG AROUND 615 PM EDT
OAKDALE AROUND 620 PM EDT
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
AND DAMAGE CHIMNEYS AND TV ANTENNAS.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
LAT...LON 3645 8496 3577 8496 3567 8450 3593 8430
3619 8444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:06 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 5, 4:06 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MORRISTOWN TN 405 PM EDT MON JUL 5 2004 .UPDATE DISCUSSION...HAVE ISSUED ZONES WITH SEVERE THUNDERSTORM WATCH HEADLINES. NO UPDATE ON ZONES, JUST ON THIS DISCUSSION. MAIN THREAT IS DAMAGING WINDS, THOUGH SOME HAIL CANNOT BE RULED OUT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 93 70 88 / 50 30 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 91 70 87 / 70 30 20 40 OAK RIDGE, TN 70 91 69 86 / 70 30 20 40 TRI CITIES AIRPORT, TN 66 89 65 85 / 60 30 20 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB
Hazardous weather outlook, Jul 5, 6:05 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 605 AM EDT MON JUL 5 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 605 AM EDT (505 AM CDT) MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THERE IS THE POTENTIAL THIS AFTERNOON AND EVENING FOR A FEW ISOLATED THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:44 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 46 min |
| Jul 5, 5:20 PM EDT | Flash Flood Warning | MRX | Roane | 3 hr |
| Jul 5, 5:28 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 62 min |
| Jul 5, 5:38 PM EDT | Severe Thunderstorm Warning | MRX | Union | 37 min |
| Jul 5, 5:42 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 78 min |
| Jul 5, 5:48 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 27 min |
| Jul 5, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 55 min |
| Jul 5, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 67 min |
| Jul 5, 6:13 PM EDT | Flash Flood Warning | MRX | Blount, Loudon | 3 hr |
| Jul 5, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 72 min |
| Jul 5, 6:23 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 52 min |
| Jul 5, 6:28 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 62 min |
| Jul 5, 6:49 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 71 min |
| Jul 5, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 50 min |
| Jul 5, 7:20 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 70 min |
| Jul 5, 7:45 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 60 min |
| Jul 5, 7:51 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 69 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.